CaltechAUTHORS
  A Caltech Library Service

Geometric Properties and Nonblowup of 3D Incompressible Euler Flow

Deng, Jian and Hou, Thomas Y. and Yu, Xinwei (2005) Geometric Properties and Nonblowup of 3D Incompressible Euler Flow. Communications in Partial Differential Equations, 30 (1-2). pp. 225-243. ISSN 0360-5302. doi:10.1081/PDE-200044488. https://resolver.caltech.edu/CaltechAUTHORS:20160322-075428588

[img] PDF - Submitted Version
See Usage Policy.

268kB

Use this Persistent URL to link to this item: https://resolver.caltech.edu/CaltechAUTHORS:20160322-075428588

Abstract

By exploring a local geometric property of the vorticity field along a vortex filament, we establish a sharp relationship between the geometric properties of the vorticity field and the maximum vortex stretching. This new understanding leads to an improved result of the global existence of the 3D Euler equation under mild assumptions.


Item Type:Article
Related URLs:
URLURL TypeDescription
http://dx.doi.org/10.1081/PDE-200044488DOIArticle
http://www.tandfonline.com/doi/abs/10.1081/PDE-200044488PublisherArticle
http://arxiv.org/abs/math-ph/0402032v1arXivDiscussion Paper
Alternate Title:Geometric properties and non-blowup of 3-D incompressible Euler flow
Additional Information:© 2005 Taylor & Francis, Inc. Received January 2004; Accepted August 2004. This work was supported in part by the NSF under the NSF FRG grant DMS-0353838 and ITR Grant ACI-0204932. The authors would like to thank the referee and Prof. R. M. Kerr for their helpful comments on the original version of the manuscript.
Funders:
Funding AgencyGrant Number
NSFDMS-0353838
NSFACI-0204932
Subject Keywords:3D Euler equations; Finite time blow-up; Geometric properties; Global existence.
Issue or Number:1-2
Classification Code:Mathematics Subject Classification Primary: 76B03; Secondary 35L60, 35M10
DOI:10.1081/PDE-200044488
Record Number:CaltechAUTHORS:20160322-075428588
Persistent URL:https://resolver.caltech.edu/CaltechAUTHORS:20160322-075428588
Official Citation:Geometric Properties and Nonblowup of 3D Incompressible Euler Flow JIAN DENG, THOMAS Y. Hou & XINWEI YU pages 225-243
Usage Policy:No commercial reproduction, distribution, display or performance rights in this work are provided.
ID Code:65571
Collection:CaltechAUTHORS
Deposited By: Ruth Sustaita
Deposited On:22 Mar 2016 16:28
Last Modified:10 Nov 2021 23:47

Repository Staff Only: item control page